Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2014, 9:39 PM EDT for Broward County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 9:39 PM EDT (01:39 UTC)
- Expired
- Jul 1, 2014, 10:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2293 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS82 KMFL 020139 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 939 PM EDT TUE JUL 1 2014 FLZ071-020245- INLAND BROWARD COUNTY FL- 939 PM EDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY ... * UNTIL 1045 PM EDT * AT 938 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...OR 18 MILES WEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... THE EAST TOLL GATE ON ALLIGATOR ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY...AND THE WEST BROWARD RECREATION AREA ON ALLIGATOR ALLEY. LAT...LON 2618 8076 2633 8082 2633 8030 2600 8056 TIME...MOT...LOC 0138Z 302DEG 11KT 2626 8058 $$ KONARIK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:29 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 1, 8:29 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 829 PM EDT TUE JUL 1 2014 .UPDATE... TROPICAL STORM ARTHUR WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST OFF THE EAST COAST OF CENTRAL FLORIDA TONIGHT. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AREAS OF SOUTH FLORIDA, WITH THE MOST ACTIVITY REMAINING IN EAST-CENTRAL FLORIDA. SO WILL REDUCE THE POPS TO A SLIGHT CHANCE SOUTH OF ALLIGATOR ALLEY FOR TONIGHT. THE NORTHERN AREAS OF SOUTH FLORIDA WILL ALSO SEE A SLOW DECREASE IN POPS THROUGH TONIGHT...BUT WILL REMAIN IN A CHANCE CAT. THE THUNDER THREAT WILL ALSO COME TO AN END OVER THE SOUTHERN AREAS BY MIDNIGHT TONIGHT...BUT WILL REMAIN OVER THE NORTHERN AREAS OF SOUTH FLORIDA THROUGH TONIGHT. THE WINDS WILL ALSO REMAIN AROUND 20 KNOTS OVER THE NORTHERN PALM BEACH WATERS TONIGHT...DUE TO THE CLOSENESS OF TROPICAL STORM ARTHUR. THEREFORE...THE SCA WILL REMAIN IN PLACE FOR PALM BEACH WATERS OF SOUTH FLORIDA FOR TONIGHT. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 751 PM EDT TUE JUL 1 2014/ AVIATION... HIGH OVERCAST ASSOC WITH ARTHUR HAS SUCCEEDED IN SUPPRESSING WIDESPREAD THUNDERSTORMS FOR TODAY. CURRENT HRRR AND TO A LESSER DEGREE WRF-ARW/NMM HAVE BEEN TOO AGGRESSIVE WITH DEVELOPMENT SOUTH OF I-75 THIS AFTERNOON. ALTHOUGH A FEW STORMS ARE POSSIBLE THIS EVENING...NOT ENOUGH COVERAGE FOR VCTS INCLUSION IN TAFS. EARLY LOOK AT TOMORROW FOCUSES BEST PRECIP CHCS AT KPBI/KFLL...BUT DECENT W TO SW WIND POSSIBLY DEFEATING THE SEA BREEZE...AND REMAINING HIGH CANOPY OF CLOUDS ARE LIMITING FACTORS WITH REGARDS TO VCTS WED AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 91 / 50 50 30 30 FORT LAUDERDALE 78 90 78 92 / 40 40 20 20 MIAMI 77 91 78 92 / 40 40 20 20 NAPLES 78 89 77 90 / 30 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ650-670. GM...NONE. && SHORT TERM...23/SK LONG TERM....54/BNB
Hazardous weather outlook, Jul 1, 8:19 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 819 PM EDT TUE JUL 1 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 819 PM EDT TUE JUL 1 2014 ...SLIGHT CHANCE OF THUNDERSTORMS... ...HAZARDOUS MARINE CONDITIONS OFF PALM BEACH COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ALONG THE EAST COAST BEACHES. THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY PALM BEACH COUNTY. FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY THREAT. WIND: WEST TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE OVER THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AREA. WAVES: SEAS UP TO 7 FEET OVER THE GULF STREAM EAST OF PALM BEACH COUNTY TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM ARTHUR IS FORECAST TO MOVE NORTHWARD AWAY FROM SOUTH FLORIDA ON WEDNESDAY. A BAND OF MOISTURE FROM THE TAIL END OF THE STORM IS FORECAST TO REMAIN OVER SOUTH FLORIDA ON WEDNESDAY, LEADING TO SCATTERED TO NUMEROUS THUNDERSTORMS. FOR MORE INFORMATION ON TROPICAL STORM ARTHUR VISIT WWW.HURRICANES.GOV. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Special weather statement, Jul 1, 8:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 851 PM EDT TUE JUL 1 2014 FLZ070-020130- INLAND COLLIER COUNTY FL- 851 PM EDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND COLLIER COUNTY ... * UNTIL 930 PM EDT * AT 850 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AVE MARIA...MOVING EAST AT 35 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... GOLDEN GATE ESTATES...BIG CYPRESS NATIONAL PRESERVE...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY... INTERSECTION OF I-75 AND EVERGLADES BLVD...SUNNILAND...MILES CITY AND INTERSECTION OF ALLIGATOR ALLEY AND SR 839. LAT...LON 2617 8161 2633 8153 2614 8093 2593 8096 TIME...MOT...LOC 0050Z 292DEG 32KT 2624 8141 KONARIK
Special weather statement, Jul 1, 8:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
854 PM EDT TUE JUL 1 2014
FLZ071-072-172-020145-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
854 PM EDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY...COASTAL
BROWARD COUNTY AND METRO BROWARD COUNTY...
* UNTIL 945 PM EDT
* AT 854 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO
SAWGRASS MILLS MALL...AND MOVING SOUTHEAST AT 20 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL
SPRINGS...POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...TAMARAC...
MARGATE...LAUDERDALE-BY-THE-SEA...HALLANDALE...LAUDERHILL...
WESTON...COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE...
LAUDERDALE LAKES AND DANIA BEACH.
LAT...LON 2611 8010 2611 8011 2612 8011 2611 8012
2609 8012 2609 8011 2603 8012 2602 8012
2602 8013 2601 8012 2601 8013 2600 8012
2599 8012 2599 8071 2632 8087 2625 8009
TIME...MOT...LOC 0054Z 301DEG 15KT 2627 8072 2615 8031
KONARIKSpecial weather statement, Jul 1, 9:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 914 PM EDT TUE JUL 1 2014 FLZ066-070-020200- INLAND COLLIER COUNTY FL-HENDRY FL- 914 PM EDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND COLLIER COUNTY AND CENTRAL HENDRY... * UNTIL 1000 PM EDT * AT 913 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORT LA BELLE TO 11 MILES SOUTH OF DEVILS GARDEN...AND MOVING SOUTH AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... IMMOKALEE...FELDA...DEVILS GARDEN...BIG CYPRESS SEMINOLE RESERVATION...HENDRY CORRECTIONAL...PORT LA BELLE...BUNKER HILL AND KERI. LAT...LON 2675 8142 2650 8090 2614 8090 2644 8151 TIME...MOT...LOC 0113Z 338DEG 7KT 2671 8137 2645 8107 KONARIK
Special weather statement, Jul 1, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 939 PM EDT TUE JUL 1 2014 FLZ071-020245- INLAND BROWARD COUNTY FL- 939 PM EDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY ... * UNTIL 1045 PM EDT * AT 938 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...OR 18 MILES WEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... THE EAST TOLL GATE ON ALLIGATOR ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY...AND THE WEST BROWARD RECREATION AREA ON ALLIGATOR ALLEY. LAT...LON 2618 8076 2633 8082 2633 8030 2600 8056 TIME...MOT...LOC 0138Z 302DEG 11KT 2626 8058 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jul 1, 8:54 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jul 1, 9:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 1, 10:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jul 1, 11:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 2, 11:57 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 2, 12:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jul 2, 1:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jul 2, 1:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 2, 1:47 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jul 2, 2:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 2, 2:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 2, 2:54 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jul 2, 3:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Jul 2, 3:48 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 2, 4:32 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 2, 4:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jul 2, 4:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 2, 5:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.